Give your Hints n Tips regarding taking Tamoxifen

There are a lot of posts about the side effects experienced with taking Tamoxifen. I will be starting next week and it fills with me dread....

As there is a lot of discussion about what seems to work for different people - I think it would be great to have hints and tips all on one post.

I'll get the ball rolling with what I have read so far: taking it at night to ease the side effects, taking magnesium supplement to help with mood swings.

Please can I have advice from your personal experience - all the things that seem to have and have not worked for you???

11 Replies

oldestnewest
  • Feel guilty writing this, no periods since sept 2013 on tamoxifen since Dec 2013, not a hot flush in sight, i seem to have had no probs with it,

  • 14 months on tamoxifen now, no periods which is a bonus but hot flushes on a night, i take mine at 9.30pm. I exercise regularly to combat joint aches, I find if I stop I cease up and my morale dwindles, it gives me a focus and makes me feel I am helping my body.

  • I agree with the comment take in the evening. If you get hot flushes at night try putting a towel on your pillow it helps cool your head faster. Disturbed nights sleep was my worst problem so i found avoiding coffee after 10 in the morning helped.

  • I have been taking tamoxifen for 4 months now what i can say is no lady will have the sames effects read all the various posts on this blog..prepare for the worst and hope for the best..☺ myself i have no real side effects as my oncologist says any difference in my body could just be age related (i am 51) or something that might have hapened regardless just because we are taking tamoxifen we are probably on high alert especially if we have previously not taken other medication...e.g. i have some trouble sleeping occasionally, i get a mild hot flush occassionally and am having irregular periods ..but i had all this prior to my treatment ...so business as usual, good luck and i wish you a symtom free speedy recovery

  • I found changing brand changed the severity of my flushes. My doctor was happy as long as costs were not increased and my pharmacy were willing to order something different. X

  • I'm 51 and started Tamoxifen 3 weeks ago. I take it at night to lessen any side affects but also so that I don't forget to take it. My first period was 2 weeks late . I have not experienced hot flashes yet but have just begun to have a little bit of nausea. I think over time it will be ok. I am now walking in the evenings as I need to lose a few pounds and being seditary doesn't help anything. I'm planning to stay the course and remain positive about my journey. Best wish to all you courageous women on this journey with me. I love reading about your experiences.

  • I have been taking Tamoxifen for 10 months and the only side effects iv had is the hot flushes but they not as bad now.I take mine on a morning with my other medication so I don't forget.It affects everyone differently.Hopefully you will be fine xx

  • I started taking it about 6 weeks ago , pre- cancer I had never been on any medication but after chemo started with hot flushes which have increased since I've been on Tamoxifen but they probably would have anyway ? It's job is to reduce the oestrogen which will cause menopause symptoms , so I don't see that as a side effect but the medication working ! The worst part is having so few (or none!) options to counteract the flushes .

    Hope all goes well

    Jo x

  • Hi ...... I am experiencing severe leg cramps at night. Does anyone else have them. Have been taking Tamoxifen for a year now. Also battle with mood swings. Any advice will be appreciated. Thank you

  • Hi. I have lots of side effects unfortunately. The flushes aren't pleasant but we're going to come anyway so not too much bother. My joints ache but not too badly. The worst bit for me is the pain in my lower legs. Can only get down stairs one at a time in the morning, very painful after sitting for any length of time. However, the more I move around, the more everything loosens up so they get better as the day goes on. On the plus side, I haven't had a period since the beginning of chemo!

    It's not pleasant but it's my new normal and very necessary so I just get on with it. Things could be much worse, I feel blessed to be here at all! All the best with your treatment. X

  • Hi Wishfulthinking, I also started "Tamoxifriend" (renamed it as it is going to be a part of my life for five to ten years) one month ago, and I also am finding taking this pill so very hard. My first month was WILD, I didn't get increased hot flashes i got Fire Flashes...laughing, crying, losing keys, forgetful, crazy stuff, nausea, fatigue and the list goes on....anyway, this week was one month, and I feel things are beginning to normalize. I hope everything goes well for you, and thank you for starting this post.

You may also like...